Proof of a conjecture of Farkas and Kra. (English) Zbl 1440.11065

Summary: In this paper we prove a conjecture of H. M. Farkas and I. Kra [Contemp. Math. 311, 115–131 (2002; Zbl 1036.30027)], which is a modular equation involving a half sum of certain modular form of weight \(1\) for congruence subgroup \(\Gamma_1(k)\) with any prime \(k\). We prove that their conjecture holds for all odd integers \(k \geq 3\). A new modular equation of Farkas and Kra type is also established.


11F27 Theta series; Weil representation; theta correspondences
11F12 Automorphic forms, one variable
14K25 Theta functions and abelian varieties


Zbl 1036.30027
Full Text: DOI arXiv Euclid


[1] G. E. Andrews, A simple proof of Jacobi’s triple product identity, Proc. Amer. Math. Soc. 16 (1965), 333-334. · Zbl 0132.30901
[2] H. M. Farkas and I. Kra, Theta Constants, Riemann Surfaces and the Modular Group: An introduction with applications to uniformization theorems, partition identities and combinatorial number theory, Graduate Studies in Mathematics 37, American Mathematical Society, Providence, RI, 2001. · Zbl 0982.30001
[3] —-, On theta constant identities and the evaluation of trigonometric sums, in: Complex Manifolds and Hyperbolic Geometry (Guanajuato, 2001), 115-131, Contemp. Math. 311, Amer. Math. Soc., Providence, RI, 2002.
[4] E. T. Whittaker and G. N. Watson, A Course of Modern Analysis: An introduction to the general theory of infinite processes and of analytic functions: with an account of the principal transcendental functions, Fourth edition, Cambridge University Press, New York, 1962. · Zbl 0105.26901
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.